MAUDE Adverse Event Report: COOK VANDERGRIFT INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC

COOK VANDERGRIFT INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number G21363
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lank fields on this form indicated the information is unknown, unchanged, or unavailable.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.D2b ¿ product code: itx.G5 ¿ pma/510(k): this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As initially reported to customer relations: gentle traction was used on the wire at the point of entry to the skin.The left breast probe was removed without incidence but the on the right side, it appears that one strand of the braided wire came out fully (but without the crystal probe) and the other strand broke.Each time the broken strand was grabbed it broke.Xray does not show the wire.Obviously there is significant risk in trying to go back and remove the probe surgically.Given, the findings of the article i have included, what is the basis for the company¿s recommendation to surgically remove the wire?.
 
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.The complaint/event that was entered and reported within trackwise: "strand broke, probe remains in patient." per complaint information/attachments/communication, it was stated that the device (probe) was used on a patient along with the device is in the patient.It was also stated that the instructions for use were addressed and to let the surgeon know the metal wire part of the probe has not been tested for mri compatibility, while any of the wire is present within the patient.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint could not be confirmed, other than by the customer's testimony.The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.G5 ¿ pma/510(k): (b)(6).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.Corrected/updated data 03sep2024 ahe per the following d4 - udi: the udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required has been added/updated to this report: d4 model: g21363.G5 ¿ pma/510(k): k171272 the complaint/event that was entered and reported within trackwise: "strand broke, probe remains in patient." per complaint information/attachments/communication, it was stated that the device (probe) was used on a patient along with the device is in the patient.It was also stated that the instructions for use were addressed and to let the surgeon know the metal wire part of the probe has not been tested for mri compatibility, while any of the wire is present within the patient.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint could not be confirmed, other than by the customer's testimony.The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK-SWARTZ DOPPLER PROBE
Common Device Name
ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key18990995
Report Number2522007-2024-00013
Device Sequence Number14189676
Product Code ITX
UDI-Device Identifier00827002213630
UDI-Public(01)00827002213630(17)261130(10)N200708
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21363
Device Catalogue NumberDP-SDP001
Device Lot NumberN200708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/10/2024
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale